Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

KMS states on C*-algebras associated to expansive maps


Authors: Alex Kumjian and Jean Renault
Journal: Proc. Amer. Math. Soc. 134 (2006), 2067-2078
MSC (2000): Primary 46L05, 46L30, 46L40
DOI: https://doi.org/10.1090/S0002-9939-06-08214-1
Published electronically: January 6, 2006
MathSciNet review: 2215776
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using Walters' version of the Ruelle-Perron-Frobenius Theorem we show the existence and uniqueness of KMS states for a certain one-parameter group of automorphisms on a C*-algebra associated to a positively expansive map on a compact metric space.


References [Enhancements On Off] (What's this?)

  • [An] C.  Anantharaman-Delaroche, Purely infinite $ C^*$-algebras arising from dynamical systems, Bull. Soc. Math. France 125 (1997) 199-225. MR 1478030 (99i:46051)
  • [AH] N. Aoki and K. Hiraide, Topological theory of dynamical systems. Recent advances, North-Holland Mathematical Library 52, North-Holland, Amsterdam, London, New York, Tokyo, 1994. MR 1289410 (95m:58095)
  • [BEK] O. Bratteli, G. A. Elliott, and A. Kishimoto, The temperature state space of a C*-dynamical system, I, Yokohama Math. J. 28 (1980) 125-167. MR 0623757 (82i:46101)
  • [BR] O. Bratteli and D. Robinson, Operator algebras and quantum statistical mechanics. 2: Equilibrium states. Models in quantum statistical mechanics, Second Ed., Texts and Monographs in Physics, Springer-Verlag, Berlin, 1997. MR 1441540 (98e:82004)
  • [Co] A. Connes, An analogue of the Thom isomorphism for crossed products of a C*-algebra by an action of $ {\bf R}$, Adv. Math. 39 (1981) 31-55. MR 0605351 (82j:46084)
  • [Cu] J. Cuntz, Simple C*-algebras generated by isometries, Commun. Math. Phys. 57 (1977) 173-185. MR 0467330 (57:7189)
  • [CK] J. Cuntz and W. Krieger, A class of $ C^*$-algebras and topological Markov chains, Invent. Math. 56 (1980) 251-268. MR 0561974 (82f:46073a)
  • [D] V. Deaconu, Groupoids associated with endomorphisms, Trans. Amer. Math. Soc. 347 (1995) 1779-1786. MR 1233967 (95h:46104)
  • [DKM] V. Deaconu, A. Kumjian and P. Muhly, Cohomology of topological graphs and Cuntz-Pimsner algebras, J. Operator Theory 46 (2001) 99-122. MR 1870406 (2003a:46093)
  • [EFW] M. Enomoto, M. Fujii, and Y. Watatani: KMS states for gauge action on $ O_A$, Math. Japon. 29 (1984) 607-619. MR 0759450 (86b:46110)
  • [Ev] D. E. Evans, On $ \mathcal O_n$, Publ. R. I. M. S., Kyoto Univ. 16 (1980) 915-927. MR 0602475 (82g:46099)
  • [Ex1] R. Exel, Crossed products by finite index endomorphisms and KMS states, J. Funct. Analysis 199 (2003), no. 1, 153-188. MR 1966826 (2004b:46094)
  • [Ex2] R. Exel, KMS states for generalized gauge actions on Cuntz-Krieger algebras (An application of the Ruelle-Perron-Frobenius Theorem), Bol. Soc. Brasil. Mat. (N.S.) 35 (2004), no. 1, 1-12. MR 2057042 (2005c:46096)
  • [Ex3] R. Exel and A. Lopes, C*-Algebras, Approximately Proper Equivalence Relations, and Thermodynamic Formalism, Ergodic Theory Dynam. Systems 24 (2004), no. 4, 1051-1082. MR 2085390
  • [FJ] A. Fan and Y. Jiang, On Ruelle-Perron-Frobenius Operators. I. Ruelle Theorem, Commun. Math. Phys. 223 (2001) 125-141. MR 1860762 (2002i:37029a)
  • [HHW] R. Haag, N. M. Hugenholtz and M. Winnink, On the equilibrium states in quantum statistical mechanics, Comm. Math. Phys. 5 (1967) 215-236. MR 0219283 (36:2366)
  • [KP] D. Kerr and C. Pinzari, Noncommutative pressure and the variational principle in Cuntz-Krieger-type C*-algebras, J. Funct. Anal. 188 (2002) 156-215. MR 1878635 (2003f:46110)
  • [KK1] A. Kumjian and A. Kishimoto, Simple stably projectionless C*-algebras arising as crossed products, Can. J. Math. 48 (1996) 980-996. MR 1414067 (98b:46072)
  • [KK2] A. Kishimoto and A. Kumjian, Crossed products of Cuntz algebras by quasi-free automorphisms, in ``Operator algebras and their applications'' (P. Fillmore and J. Mingo, Eds.), 173-192, Fields Institute Communications 13, Amer. Math. Soc., Providence, 1997. MR 1424962 (98h:46076)
  • [Ks] A. Kishimoto, Simple crossed products by locally compact abelian groups, Yokohama Math. J. 28 (1980) 69-85. MR 0623751 (82g:46110)
  • [LN] M. Laca and S. Neshveyev, KMS states of quasi-free dynamics of Pimsner algebras, J. Funct. Anal. 211 (2004), no. 2, 457-482. MR 2056837
  • [OP] D. Olesen and G. K. Pedersen, Some C*-dynamical systems with a single KMS state, Math. Scand. 42 (1978) 111-118. MR 0500150 (80a:46041)
  • [P] G. K. Pedersen, C*-algebras and their automorphism groups, Academic Press, London, 1979. MR 0548006 (81e:46037)
  • [Pm] M. Pimsner, A class of C*-algebras generalizing both Cuntz-Krieger algebras and crossed products by $ {\bf Z}$, in ``Free probability theory'' (D. Voiculescu, Ed.), 189-212, Fields Institute Communications 12, Amer. Math. Soc., Providence, 1997. MR 1426840 (97k:46069)
  • [Rd] W. Reddy, Expanding maps on compact metric spaces, Topology Appl. 13 (1982) 327-334. MR 0651514 (83d:54070)
  • [R1] J. Renault, A Groupoid approach to C*-algebras, Lecture Notes in Mathematics 793, Springer-Verlag, Berlin, 1980. MR 0584266 (82h:46075)
  • [R2] J. Renault, The ideal structure of groupoid crossed product $ C^*$-algebras, J. Operator Theory 25 (1991) 3-36. MR 1191252 (94g:46074)
  • [R3] J. Renault, Cuntz-like algebras, Proceedings of the 17th International Conference on Operator Theory (Timisoara 98), The Theta Foundation (2000). MR 1770333 (2001g:46130)
  • [R4] J. Renault, AF-equivalence relations and their cocycles, to appear in the Proceedings of the OAMP Conference (Constanta, 2001), the Theta Foundation.
  • [R5] J. Renault, The Radon-Nikodym problem for approximately proper equivalence relations, preprint.
  • [Ru] D. Ruelle, Thermodynamic formalism for maps satisfying positive expansiveness and specification, Nonlinearity 5 (1992) 1223-1236. MR 1192516 (94a:58115)
  • [T] J.-L. Tu, The Baum-Connes conjecture for amenable groupoids, in ``C*-algebras, Münster, 1999'' (J. Cuntz and S. Echterhoff, Eds.), Springer, Berlin, 2000. MR 1798599 (2001j:46109)
  • [W1] P. Walters, Invariant measures and equilibrium states for some mappings which expand distances, Trans. Amer. Math. Soc. 236 (1978) 121-153. MR 0466493 (57:6371)
  • [W2] P. Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, 79, Springer-Verlag, New York-Berlin, 1982. MR 0648108 (84e:28017)
  • [W3] P. Walters, Convergence of the Ruelle operator for a function satisfying Bowen's condition, Trans. Amer. Math. Soc. 353 (2001) 327-347. MR 1783787 (2001g:37029)
  • [Z] J. Zacharias, Quasi-free automorphisms of Cuntz-Krieger-Pimsner algebras, in ``C*-algebras, Münster, 1999'' (J. Cuntz and S. Echterhoff, Eds.), 262-272, Springer, Berlin, 2000. MR 1798602 (2002a:46079)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L05, 46L30, 46L40

Retrieve articles in all journals with MSC (2000): 46L05, 46L30, 46L40


Additional Information

Alex Kumjian
Affiliation: Department of Mathematics, University of Nevada, Reno, Nevada 89557
Email: alex@unr.edu

Jean Renault
Affiliation: Départment de Mathématiques, Université d’Orléans, 45067 Orléans, France
Email: renault@labomath.univ-orleans.fr

DOI: https://doi.org/10.1090/S0002-9939-06-08214-1
Received by editor(s): November 11, 2003
Received by editor(s) in revised form: February 15, 2005
Published electronically: January 6, 2006
Communicated by: David R. Larson
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society